Hi Marti. Me too. Years of codeine in one form of pill or another. I don't know alot, and don't profess to being a medical genius lol, but I have done some research on it and I know that prolonged use of these drugs can damage your kidneys and liver, mosly if it is mixed with heaps of APAP. Also, if you drink alcohol it makes it really worse. I don't know what it does long term to the brain, but I have read that the brain is the amazing organ that can regenerate itself after getting off these drugs. Hope this helps you some. I am new here, but I am 47 and have been a user of all diff. types of drugs since I was 13 starting with alcohol and tried all of them almost. Check out the Thomas recipe, that is helping me and also if you can get valium or xanax they help with the body aches and the mind freakies which I have (i am on day 2 of being off lorcet), Also a big WD problem alot of us have/had was the restless leg thing, and there is an over the counter product (walmart or a drug store) called Hylands restful legs. That alone helped me last night to sleep alot better. How much of the stuff were/are you taking also?? I am just trying to help, because It helps me to talk about it now. thanks for listening. good luck to you also :)
you can get a heptic pannel test done, this will tell you what you need to know
your family doc can write this order
there are several comfort meds for opiate detox, it depends on your symptoms and which ones you want to medicate
sleep...trazadone, melatonin, otc sleep aid taken as directed
anxiety...vistoril, otc allergy meds, taken as directed
these are 2 of the most typical side effects, do not use valuim or xanax, stay away from benzos, not good drugs for home detox
wish you the best of luck, you may experience an elevated blood pressure, depression, hives, naseau
there are also meds out there for these symptoms,
I agree that using benzos is an outdated, inappropriate way to get through the withdrawals. Phenobarbitol really helped me. It masks a lot of the symptoms and can get you through the worst of it. There is also a non narcotic muscle relaxer called baclofen that is helpful for the restless legs.
But the pheno and baclofen should all be administerd under a doctors care. Especially the pheno because it also requires a slight weaning process -- although nothing compared to opiates.
From what I have read and learned, your liver and stomach lining can be drastically affected by codeine,etc... You are doing the right thing getting off of them.
I was just quoting the thomas recipe when i said to use valium or xanax. i dont have either of those and am over day 2, doing okay. not great, but knew that i wouldnt be..i didn't know it was an outdated form of medicine. sorry oops.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.